Alert archive / Wisconsin / Winter Storm Watches in 2011
Winter Storm Watch 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Nov 7, 2011, 2:24 PM CST for Freeborn County, Goodhue County, Steele County, Minnesota; 8 counties in Wisconsin. It took effect at Nov 8, 2011, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 7, 2011, 2:24 PM CST (20:24 UTC)
- In effect from
- Nov 8, 2011, 9:00 PM CST
- Expired
- Nov 8, 2011, 11:52 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Freeborn County, MN, Goodhue County, MN, Steele County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 112 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS43 KMPX 072024 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 224 PM CST MON NOV 7 2011 ...HEAVY SNOW POSSIBLE ACROSS SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN TUESDAY NIGHT AND EARLY WEDNESDAY... .A WINTER STORM WATCH HAS BEEN ISSUED FOR TUESDAY NIGHT AND EARLY WEDNESDAY FOR PORTIONS OF SOUTHEAST MINNESOTA AND MUCH OF WEST CENTRAL WISCONSIN. THE WATCH AREA IS ALONG AND EAST OF A LINE FROM ALBERT LEA TO RED WING TO CUMBERLAND. A LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL BRING RAIN TO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT AND TUESDAY. AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS WISCONSIN TUESDAY NIGHT...THE RAIN WILL CHANGE TO SNOW...WITH THE POTENTIAL FOR SIX OR MORE INCHES OF ACCUMULATION ACROSS THE WATCH AREA BY MIDDAY WEDNESDAY. MNZ078-085-093-WIZ015-016-023>028-080430- /O.NEW.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/ GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 224 PM CST MON NOV 7 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * MAIN IMPACT...HEAVY WET SNOW WITH SIX OR MORE INCHES OF ACCUMULATION POSSIBLE...WHICH MAY LEAD TO DIFFICULT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RAH/CLF
3 follow-up statements
579 WWUS43 KMPX 080328 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 928 PM CST MON NOV 7 2011 ...HEAVY SNOW POSSIBLE ACROSS SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN TUESDAY NIGHT AND EARLY WEDNESDAY... .A WINTER STORM WATCH HAS BEEN ISSUED FOR TUESDAY NIGHT AND EARLY WEDNESDAY FOR PORTIONS OF SOUTHEAST MINNESOTA AND MUCH OF WEST CENTRAL WISCONSIN. THE WATCH AREA IS ALONG AND EAST OF A LINE FROM ALBERT LEA TO RED WING TO CUMBERLAND. A LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL BRING A MIXTURE OF RAIN AND SNOW TO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT AND EARLY TUESDAY. AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS WISCONSIN TUESDAY NIGHT...THE RAIN WILL CHANGE TO SNOW... WITH THE POTENTIAL FOR SIX INCHES OF ACCUMULATION ACROSS PARTS OF THE WATCH AREA BY MIDDAY WEDNESDAY. MNZ078-085-093-WIZ015-016-023>028-081130- /O.CON.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/ GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 928 PM CST MON NOV 7 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * MAIN IMPACT...HEAVY WET SNOW WITH SIX INCHES OF ACCUMULATION POSSIBLE...WHICH MAY LEAD TO DIFFICULT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
064 WWUS43 KMPX 080948 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 348 AM CST TUE NOV 8 2011 ...HEAVY SNOW POSSIBLE ACROSS PARTS OF WEST CENTRAL WISCONSIN TUESDAY NIGHT AND EARLY WEDNESDAY...WITH LESSER AMOUNTS OVER SOUTH CENTRAL MINNESOTA... .A WINTER STORM WATCH REMAINS IN EFFECT FOR TUESDAY NIGHT AND EARLY WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN...GENERALLY EAST OF A LINE FROM NEAR DURAND...TO MENOMONIE...TO RICE LAKE. A WINTER WEATHER ADVISORY WILL BE IN EFFECT FOR AREAS EAST OF A LINE FROM ALBERT LEA TO CANNON FALLS...TO NEW RICHMOND. IT APPEARS THAT WEST CENTRAL WISCONSIN WILL BE UNDER THE GREATEST THREAT OF RECEIVING 6 OR MORE INCHES OF SNOW. AREAS FARTHER WEST WILL SEE LESS SNOW...GENERALLY IN THE 2 TO 4 INCH RANGE. THERE WILL LIKELY BE A MIX OF RAIN AND SNOW DURING A PART OF TUESDAY EVENING...WHICH WILL LIMIT TOTAL ACCUMULATIONS. THE PERIOD OF THE MOST SIGNIFICANT SNOW WILL BE FROM ABOUT MIDNIGHT TO WEDNESDAY MORNING. A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS TODAY...WILL TRACK NORTHEAST TOWARD NORTHERN ILLINOIS OR FAR SOUTHERN WISCONSIN BY WEDNESDAY MORNING. MNZ078-085-093-WIZ015-023-024-081800- /O.UPG.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/ /O.NEW.KMPX.WW.Y.0038.111109T0300Z-111109T1800Z/ GOODHUE-STEELE-FREEBORN-BARRON-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA... RICE LAKE...BARRON...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT 348 AM CST TUE NOV 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * MAIN IMPACT...WET SNOW WITH 2 TO 4 INCHES OF ACCUMULATION...WHICH MAY LEAD TO DIFFICULT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ016-025>028-081800- /O.CON.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/ RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 348 AM CST TUE NOV 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. * TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * MAIN IMPACT...HEAVY WET SNOW WITH SIX INCHES OF ACCUMULATION POSSIBLE...WHICH MAY LEAD TO DIFFICULT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JLT/JPR
675 WWUS43 KMPX 081752 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1152 AM CST TUE NOV 8 2011 ...THREAT FOR HEAVY SNOW HAS DIMINISHED... .A WINTER STORM WATCH AND ADVISORY THAT WAS IN EFFECT FOR TONIGHT INTO WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN AND A PORTION OF SOUTHEAST MINNESOTA HAS BEEN CANCELED. A STORM SYSTEM DEVELOPING OVER THE SOUTHERN GREAT PLAINS IS NOW FORECAST TO TREK FARTHER SOUTHEAST THEN ORIGINALLY ANTICIPATED. THIS STORM TRACK HAS SHIFTED THE BAND OF HEAVIEST PRECIPITATION EAST OF THE WATCH AND ADVISORY AREA. ALTHOUGH BOTH THE WINTER STORM WATCH AND ADVISORY HAS BEEN CANCELED...A FEW INCHES OF SNOW COULD STILL OCCUR OVER A PORTION OF WEST CENTRAL WISCONSIN BY LATE WEDNESDAY MORNING. MNZ078-085-093-WIZ015-023-024-081900- /O.CAN.KMPX.WW.Y.0038.111109T0300Z-111109T1800Z/ GOODHUE-STEELE-FREEBORN-BARRON-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA... RICE LAKE...BARRON...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT 1152 AM CST TUE NOV 8 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE WINTER WEATHER ADVISORY. A WINTER WEATHER ADVISORY THAT WAS IN EFFECT FOR TONIGHT INTO WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN AND A PORTION OF SOUTHEAST MINNESOTA HAS BEEN CANCELED. A STORM SYSTEM DEVELOPING OVER THE SOUTHERN GREAT PLAINS IS NOW FORECAST TO TREK FARTHER SOUTHEAST THEN ORIGINALLY ANTICIPATED. THIS STORM TRACK HAS SHIFTED THE BAND OF HEAVIEST PRECIPITATION EAST OF THE ADVISORY AREA. ALTHOUGH BOTH THE WINTER STORM WATCH AND ADVISORY HAS BEEN CANCELED...A FEW INCHES OF SNOW COULD STILL OCCUR OVER A PORTION OF WEST CENTRAL WISCONSIN BY LATE WEDNESDAY MORNING. $$ WIZ016-025>028-081900- /O.CAN.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/ RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1152 AM CST TUE NOV 8 2011 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE WINTER STORM WATCH. A WINTER STORM WATCH THAT WAS IN EFFECT FOR TONIGHT INTO WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN AND A PORTION OF SOUTHEAST MINNESOTA HAS BEEN CANCELED. A STORM SYSTEM DEVELOPING OVER THE SOUTHERN GREAT PLAINS IS NOW FORECAST TO TREK FARTHER SOUTHEAST THEN ORIGINALLY ANTICIPATED. THIS STORM TRACK HAS SHIFTED THE BAND OF HEAVIEST PRECIPITATION EAST OF THE WATCH AREA. ALTHOUGH BOTH THE WINTER STORM WATCH AND ADVISORY HAS BEEN CANCELED...A FEW INCHES OF SNOW COULD STILL OCCUR OVER A PORTION OF WEST CENTRAL WISCONSIN BY LATE WEDNESDAY MORNING. $$ AZ/MG
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 7, 11:51 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 7, 11:51 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1151 AM CST MON NOV 7 2011 .AVIATION... /18Z TAF ISSUANCE/ FEW PROBLEMS FOR THE REST OF TODAY AND MUCH OF TONIGHT AS HIGH PRESSURE OVER NEBRASKA MOVES NORTHEAST ACROSS THE TAF SITES. WESTERLY WINDS AT 10-15 KNOTS THIS AFTERNOON WILL DIMINISH QUICKLY BY SUNSET. MID/HIGH LEVEL MOISTURE WILL BE INCREASING TONIGHT ACROSS THE REGION AS A WARM FRONT PUSHES NORTHWARD FROM THE CENTRAL PLAINS. THE WARM FRONT WILL BE ACROSS IA/IL ON TUESDAY WITH RAIN AND SOME LIGHT SNOW SPREADING INTO FAR SOUTHERN MN IN THE MORNING. THE THREAT FOR PRECIPITATION WILL REACH KEAU BY LATE IN THE MORNING ALONG WITH CEILINGS BECOMING LOW MVFR. THE REST OF THE TAF SITES WILL BE VFR THROUGH THE END OF THE FORECAST PERIOD. KMSP...VFR THROUGH 08/18Z WITH THE THREAT FOR LIGHT RAIN AND MVFR CEILINGS INCREASING AFTER 08/18Z. LARGE VARIANCES STILL EXIST ON HOW FAST CEILINGS LOWER TUESDAY AFTERNOON AND EVENING. BELIEVE WITH A DRY LOW LEVEL NORTHEAST WIND...IT WILL TAKE MORE TIME TO SATURATE OVER WHAT THE GFS/LAV GUIDANCE IS INDICATING. CONFIDENCE MUCH HIGHER FOR MVFR CEILINGS AND PRECIPITATION DEVELOPING AFTER 09/00Z. LATEST CONSENSUS WOULD HAVE A BAND OF MODERATE TO HEAVY SNOW DEVELOPING JUST EAST OF THE AIRPORT TUESDAY NIGHT...ESPECIALLY ACROSS WEST CENTRAL WI (KRNH) ON SOUTH THROUGH KRST. && .DISCUSSION... /ISSUED 425 AM CST MON NOV 7 2011/ TODAY AND TONIGHT...WITH A COLD FRONT WELL OFF TO THE SOUTHEAST... HIGH PRESSURE FROM THE CENTRAL PLAINS WILL GLIDE EAST ACROSS THE AREA TODAY UNDERNEATH RELATIVELY ZONAL FLOW. THIS WILL MAKE FOR AMPLE SUNSHINE ALTHOUGH A FEW CLOUDS WILL STREAM IN FROM THE SOUTHWEST LATE IN THE DAY. COLD AIR ADVECTION BEHIND THE FRONT WILL KEEP MAX TEMPS IN THE UPR 40S TO LWR 50S. BY THIS EVENING...THE AREA OF HIGH PRESSURE WILL SHIFT OFF TO THE N AND E WHILE CYCLOGENESIS COMMENCES IN THE SOUTHERN PLAINS. THIS SYSTEM WILL BEGIN TO TREK NE INTO THE MID MISSISSIPPI RIVER VALLEY TONIGHT WITH ISENTROPIC LIFT INCREASING ON SEVERAL LEVELS WITHIN A DEEPENING MOISTURE COLUMN. HAVE MAINTAINED A SHARP GRADIENT OF POPS FOR MAINLY SRN AND ERN PORTIONS OF THE MPX CWFA. MODEL SOUNDINGS SHOW A DISTINCT LOWERING OF TEMPS BELOW FREEZING FROM 925MB ON UPWARDS AFTER MIDNIGHT...WITH SFC TEMPS DROPPING TO THE MID 30S...SO WHAT STARTS OUT AS RAIN MAY VERY WELL MIX WITH SNOW IN THE PRE-DAWN HOURS TUESDAY MORNING. NOT LOOKING FOR MUCH ACCUMULATION...GENERALLY LESS THAN AN INCH WITH RELATIVELY LOW QPF/S AND WARM GROUND TEMPS. TUESDAY AND WEDNESDAY...THIS TIME PERIOD WILL BE THE MOST ACTIVE THROUGHOUT THE FORECAST. AS THE SFC LOW PRESSURE STRENGTHENS FURTHER...IT WILL TRACK NE ACROSS OK INTO MO...THEN INTO NRN IL/SRN WI...ON INTO NRN MI TUE THROUGH WED. ITS ASSOCIATED UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED...HELPING ENHANCE PRECIP RATES AS IT TAKES A RATHER PROGRESSIVE MOTION. MOST SUSCEPTIBLE TO PRECIP WILL CONTINUE TO BE SRN MN INTO WRN WI...BUT THERE IS STILL SOME MODEL UNCERTAINTY AS TO TRACK FORECAST AND PRECIP AMOUNT/LOCATION FOR THE MPX CWFA. THE MAIN ITEM OF NOTE IS THAT THE GFS HAS COME MORE IN LINE WITH ECMWF AND SREF MEAN FORECASTS. MODEL SOUNDINGS STILL SHOW A SOLID CHANGEOVER OF RAIN TO SNOW TUESDAY EVENING WITH SNOW CONTINUING THROUGH THE OVERNIGHT HOURS. DEPENDING ON HOW MUCH MOISTURE BECOME EMBEDDED IN THE SYSTEM ALONG WITH HOW FAST TEMPS COOL BETWEEN H85-H7...THERE IS POTENTIAL FOR SOME ENHANCED BURSTS OF SNOW OVER FAR SOUTHEASTERN PORTIONS OF THE AREA. SNOWFALL RATIOS MAY INCREASE TO THE 9:1 TO 12:1 RANGE...WHICH WOULD PUT SNOWS IN EXCESS OF 6 INCHES. HOWEVER...UNCERTAINTY IN THE AMOUNT OF MOISTURE...UNCERTAINTY IN PLACEMENT OF HEAVIEST BANDS AND UNCERTAINTY IN DEPTH OF SNOW GROWTH BANDS PRECLUDES ANYTHING HIGHER THAN 4 INCHES FOR THE AREA. HAVE HIGHLIGHTED GREATEST AMOUNTS IN WESTERN WI...THEN TO FAR SOUTHERN MN WITH THE TWIN CITIES LIKELY TO RECEIVE BARELY AN INCH OF SNOW. AS THE SYSTEM PUSHES THROUGH IL INTO WI WED...PRECIP WILL GRADUALLY TAPER OFF AND WILL ALSO CHANGE BACK TO RAIN DURING THE DAY AS THE LOWER LEVELS WARM BACK UP TO SUPPORT LIQUID PRECIP. THE VAST MAJORITY OF THE PRECIP WILL BE STABLE...BUT AS NOTED WITH THE STRONGER BURSTS...THE NEGATIVELY TILTED TROUGH WITH SLIGHT HINTS OF INSTABILITY COULD PRODUCE SMALL POCKETS OF CONVECTIVE PRECIP NEAR AND JUST AHEAD OF THE LOW PRES CENTER...ALTHOUGH IT IS DIFFICULT ATTM TO PIN DOWN THE PARTICULARS. WILL LOOK FOR HIGHS BOTH DAYS IN THE LOW 40S WHILE TUE NIGHT TEMPS DROP TO THE UPR 20S TO LWR 30S. THE SYSTEM WILL DEPART OFF TO THE NORTHEAST BY LATE WEDNESDAY INTO WEDNESDAY NIGHT...ALLOWING FOR SKIES TO CLEAR OUT WED NIGHT AND LOWS TO DROP TO THE MID 20S AWAY FROM THE TWIN CITIES AND AROUND 30 NEAR THE METRO. THURSDAY THROUGH SUNDAY...SHARP HIGH PRESSURE RIDGE AXIS OVER SFC HIGH PRESSURE WILL SHIFT E ACROSS THE AREA THURSDAY...FOLLOWED BY A CLIPPER-TYPE SYSTEM OVER SRN CANADA AND THE GREAT LAKES FRIDAY. THIS SYSTEM LOOKS TO REMAIN TOO FAR N TO CAUSE ANY IMPACTS TO THE COVERAGE AREA SO HAVE MAINTAINED A DRY FCST. HIGH PRESSURE THEN RETURNS SAT INTO SUN...AND ALTHOUGH THERE ARE INDICATIONS OF ANOTHER STORM SYSTEM FOR SUN...MOISTURE IS LACKING AND THE DYNAMICS ARE UNIMPRESSIVE ATTM SO HAVE KEPT THE DRY FCST GOING THROUGH THE WEEKEND. TEMPS GO ON A SLIGHT WARMING TREND IN THE LATTER HALF OF THE WEEK...CLIMBING BACK ABOVE NORMAL LEVELS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/JCP
Hazardous weather outlook, Nov 7, 12:08 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1208 PM CST MON NOV 7 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081815- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1208 PM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL SPREAD RAIN INTO FAR SOUTHERN MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN LATE TONIGHT. THE RAIN MAY BE MIXED WITH SNOW LATE IN THE NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL PASS SOUTH OF THE OUTLOOK AREA FROM TUESDAY INTO WEDNESDAY. THE THREAT ACCUMULATING SNOW CONTINUES TO INCREASE FOR AREAS OF SOUTHEAST MINNESOTA AND MUCH OF WEST CENTRAL WISCONSIN FOR TUESDAY NIGHT AND EARLY WEDNESDAY. SEVERAL INCHES OF SNOW ACCUMULATION IS LIKELY BY WEDNESDAY MORNING ALONG AND EAST OF A LINE FROM FAIRMONT TO THE EAST SIDE OF THE TWIN CITIES TO CUMBERLAND. CHECK BACK ON LATER OUTLOOKS FOR REFINED DETAILS CONCERNING THIS POTENTIAL WINTER WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
Nearby
Winter Storm Watches in Wisconsin, 2011Winter Storm Watches in Minnesota, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.